Alert archive / Pennsylvania / Frost Advisories in 2011

Frost Advisory 7, NWS State College, PA

October 6, 201130 counties in Pennsylvania

NWS State College, PA issued this frost advisory at Oct 6, 2011, 1:09 PM EDT for 30 counties in Pennsylvania. It took effect at Oct 7, 2011, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2011, 1:09 PM EDT (17:09 UTC)
In effect from
Oct 7, 2011, 4:00 AM EDT
Expired
Oct 7, 2011, 7:46 AM EDT
In force
4 hr
Issued by
NWS State College, PA
All 30 counties

Adams County, PA, Blair County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 51 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1681 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WWUS71 KCTP 061709
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
109 PM EDT THU OCT 6 2011

PAZ005-006-011-012-037-041-042-070115-
/O.NEW.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/
MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-
SULLIVAN-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...EMPORIUM...
RENOVO...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE
109 PM EDT THU OCT 6 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY. 

* TEMPERATURES...MORNING LOWS INTO THE MID TO UPPER 30S. NORMALLY
  COLDER SPOTS COULD DROP TO AROUND FREEZING.

* IMPACTS...FROST DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

DEVOIR
6 follow-up statements
974 
WWUS71 KCTP 062329
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
729 PM EDT THU OCT 6 2011

PAZ005-006-011-012-037-041-042-070730-
/O.CON.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/
MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-
SULLIVAN-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...EMPORIUM...
RENOVO...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE
729 PM EDT THU OCT 6 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
FRIDAY...

* TEMPERATURES...MORNING LOWS IN THE MID 30S. NORMALLY COLDER
  SPOTS COULD GET INTO THE LOWER 30S.

* IMPACTS...FROST DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

DANGELO
709 
WWUS71 KCTP 070147
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
947 PM EDT THU OCT 6 2011

PAZ005-006-037-071000-
/O.UPG.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/
/O.NEW.KCTP.FZ.W.0001.111007T0800Z-111007T1400Z/
MCKEAN-POTTER-TIOGA-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD...
WELLSBORO
947 PM EDT THU OCT 6 2011

...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURES...MORNING LOWS BETWEEN 30 AND 32. ISOLATED
  LOCATIONS WILL DIP TO THE UPPER 20S.

* TIMING...FRIDAY MORNING AROUND SUNRISE.

* IMPACTS...WIDESPREAD FREEZE WHICH WILL DAMAGE MOST VEGETATION
  AND AFFECT LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ004-010-017>019-025>028-035-036-045-046-049>053-056>059-
063>066-071000-
/O.EXA.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/
WARREN-ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...DUBOIS...
CLEARFIELD...PHILIPSBURG...STATE COLLEGE...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...
CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
947 PM EDT THU OCT 6 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY. 

* TEMPERATURES...MORNING LOWS IN THE 30S. 

* TIMING...FRIDAY MORNING JUST BEFORE SUNRISE.

* IMPACTS...FROST DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ011-012-041-042-071000-
/O.CON.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/
CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...EMPORIUM...RENOVO...TROUT RUN...LAPORTE
947 PM EDT THU OCT 6 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
FRIDAY...

* TEMPERATURES...MORNING LOWS IN THE LOWER TO MID 30S. 

* TIMING...FRIDAY MORNING JUST BEFORE SUNRISE.

* IMPACTS...FROST DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
052 
WWUS71 KCTP 070528
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
128 AM EDT FRI OCT 7 2011

PAZ005-006-037-071330-
/O.CON.KCTP.FZ.W.0001.111007T0800Z-111007T1400Z/
MCKEAN-POTTER-TIOGA-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD...
WELLSBORO
128 AM EDT FRI OCT 7 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...MORNING LOWS BETWEEN 30 AND 32. ISOLATED
  LOCATIONS WILL DIP TO THE UPPER 20S.

* IMPACTS...WIDESPREAD FREEZE WHICH WILL DAMAGE MOST VEGETATION 
  AND AFFECT LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ004-010>012-017>019-025>028-035-036-041-042-045-046-049>053-
056>059-063>066-071330-
/O.CON.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/
WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...
EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN...
MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...TROUT RUN...
LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...
DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...
HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...CARLISLE...
GETTYSBURG...YORK...LANCASTER
128 AM EDT FRI OCT 7 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...MORNING LOWS IN THE 30S.

* IMPACTS...FROST DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
414 
WWUS71 KCTP 070829
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 AM EDT FRI OCT 7 2011

PAZ005-006-037-071400-
/O.CON.KCTP.FZ.W.0001.000000T0000Z-111007T1400Z/
MCKEAN-POTTER-TIOGA-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD...
WELLSBORO
429 AM EDT FRI OCT 7 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...MORNING LOWS BETWEEN 30 AND 32. ISOLATED 
  LOCATIONS WILL DIP TO THE UPPER 20S. 

* IMPACTS...WIDESPREAD FREEZE RESULTING IN A KILLING FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ004-010>012-017>019-025>028-035-036-041-042-045-046-049>053-
056>059-063>066-071400-
/O.CON.KCTP.FR.Y.0007.000000T0000Z-111007T1400Z/
WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...
EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN...
MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...TROUT RUN...
LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...
DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...
HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...CARLISLE...
GETTYSBURG...YORK...LANCASTER
429 AM EDT FRI OCT 7 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...MORNING LOWS IN THE 30S.

* IMPACTS...FROST DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
383 
WWUS71 KCTP 071003
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
603 AM EDT FRI OCT 7 2011

PAZ019-025>028-035-036-045-046-049>053-056>059-063>066-071115-
/O.CAN.KCTP.FR.Y.0007.000000T0000Z-111007T1400Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...
CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
603 AM EDT FRI OCT 7 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY. 

WHILE SOME SHELTERED LOCATIONS WILL STILL GET COLD ENOUGH FOR
FROST...TEMPERATURES ARE EXPECTED TO BOTTOM OUT MAINLY IN THE
UPPER 30S...MINIMIZING THE THREAT OF A WIDESPREAD FROST.

$$

PAZ005-006-037-071400-
/O.CON.KCTP.FZ.W.0001.000000T0000Z-111007T1400Z/
MCKEAN-POTTER-TIOGA-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD...
WELLSBORO
603 AM EDT FRI OCT 7 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES... MORNING LOWS BETWEEN 30 AND 32. ISOLATED 
  LOCATIONS WILL DIP TO THE UPPER 20S.

* IMPACTS...WIDESPREAD FREEZE RESULTING IN A KILLING FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ004-010>012-017-018-041-042-071400-
/O.CON.KCTP.FR.Y.0007.000000T0000Z-111007T1400Z/
WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...
EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...
TROUT RUN...LAPORTE
603 AM EDT FRI OCT 7 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...MORNING LOWS IN THE LOW TO MID 30S.

* IMPACTS...FROST DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
005 
WWUS71 KCTP 071146
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 AM EDT FRI OCT 7 2011

PAZ005-006-037-071300-
/O.CAN.KCTP.FZ.W.0001.000000T0000Z-111007T1400Z/
MCKEAN-POTTER-TIOGA-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD...
WELLSBORO
746 AM EDT FRI OCT 7 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FREEZE WARNING. 

$$

PAZ004-010>012-017-018-041-042-071300-
/O.CAN.KCTP.FR.Y.0007.000000T0000Z-111007T1400Z/
WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...
EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...
TROUT RUN...LAPORTE
746 AM EDT FRI OCT 7 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY. 

$$

MS/JL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 6, 11:02 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Oct 6, 11:02 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1102 AM EDT THU OCT 6 2011

.SYNOPSIS...
HIGH PRESSURE WILL PROVIDE AN EXTENDED PERIOD OF UNSEASONABLY
WARM AND DRY WEATHER IN PENNSYLVANIA INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
MORNING NORTHERN RIVER VALLEY FOG HAS DISSIPATED...AND STRONG SFC
RIDGE AXIS EXTENDS FROM NORTH TO SOUTH ACROSS CENTRAL PA PROVIDING
PRISTINE AUTUMN CONDITIONS. HIGHS WILL RANGE THROUGH THE 60S WITH
LIGHT SFC WINDS. ENJOY.

&&

.SHORT TERM / FRIDAY THROUGH 6 AM FRIDAY/...
HIGH PRESSURE AT THE SFC AND ALOFT WILL BUILD OVR THE REGION
THROUGH TONIGHT...ACCOMPANIED BY CLR SKIES AND LGT/VRB WNDS.
AFTER A CHILLY START TO THE DAY...EXPECT AFTN HIGHS TO REBOUND
NICELY - INTO THE MID 60S TO 70F - BUT END UP A FEW DEGS COOLER
THAN YESTERDAY IN THE WAKE OF A WEAK BACKDOOR FROPA. ANOTHER
CLR/CALM NGT SHOULD SUPPORT IDEAL RADIATIONAL COOLING WITH GUID
FAVORING THE ERN VLYS WITH THE COLDEST OVRNGT READINGS. WILL
MENTION FROST BUT LET THE DAYSHIFT DECIDE IF ANOTHER HEADLINE IS
NEEDED.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A LARGE AREA OF HIGH PRESSURE OVER PENNSYLVANIA WILL PROVIDE AN
EXTENDED PERIOD OF FAIR WEATHER INTO EARLY NEXT WEEK. DRY AIR MASS
ACCOMPANYING THE SFC ANTICYCLONE WILL RESULT IN ABUNDANT
SUNSHINE...LGT WINDS AND WARM TEMPS BY DAY...BUT SEASONABLY COOL
NIGHTS. DESPITE THE DRY AIR...AM PATCHY FOG IS POSSIBLE IN THE
CLIMATOLOGICALLY FAVORED DEEP RIVER/STREAM VALLEYS OF THE
ALLEGHENIES. THE 00Z OPERATIONAL GFS/ECMWF AND THEIR ENSEMBLE
MEANS KEEP ANOMALOUS RIDGING IN PLACE THROUGH EARLY NEXT WEEK.
THIS SHOULD AFFORD A CONTINUATION OF ABOVE NORMAL TEMPERATURES
/ESP MAX TEMPS/ WITH NO PRECIPITATION. TEMPERATURES ON SUNDAY AND
MONDAY HAVE THE POTENTIAL TO TOUCH IN LOW 80S IN THE SE.

MEDIUM RANGE MODEL AND ENSEMBLE DATA ALL INDICATE THE STRONG UPPER
RIDGE WILL BREAK DOWN BY THE LATER PART OF NEXT WEEK...AS
SOUTHERLY FLOW WITH A POSSIBLE TROPICAL CONNECTION MOVES INTO THE
REGION. THE CURRENT MDL TIMING SUGGESTS OUR THREAT OF RAIN WOULD BE
WED-THU. A DEEPER TROUGH LOOKS TO DEEPEN WITH ENERGY DIVING SOUTH
EASTERLY FROM THE INTERMOUNTAIN WEST AND EVENTUALLY CARVING OUT A
LONG WAVE TROUGH OVR THE E-CNTRL CONUS BY THE END OF NEXT WEEK.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
IR SATL SHOWS SHALLOW RVR VLY FOG OVR N-CNTRL PA...NOW IMPACTING
IPT WITH 500' CIGS. THE IFR CIGS WILL BE BRIEF WITH CONDS
RETURNING TO VFR BY 13-14Z. WILL ADD A 500' CLOUD GROUP AT IPT FOR
THE 12Z ISSUANCE /10-12 FRI/ WITH A VERY SIMILAR RADIATIONAL FOG
SET-UP EXPECTED TONIGHT.

HIGH PRESSURE WILL PROVIDE AN EXTENDED PERIOD OF VFR FLYING IN
CNTRL PA THROUGH THE PERIOD. SOME BRIEF/PATCHY A.M. VALLEY FOG
WITH LCL RESTRICTIONS IS POSSIBLE...BUT VFR WILL BE THE RULE
INTO EARLY NEXT WEEK.

OUTLOOK...
FRI-MON...A.M. VLY FOG - OTHERWISE VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DEVOIR/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...FITZGERALD/STEINBUGL
AVIATION...STEINBUGL
Hazardous weather outlook, Oct 6, 10:53 AM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1053 AM EDT THU OCT 6 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-071500-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1053 AM EDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Pennsylvania, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.